MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR 3.5MM SIDE STR -EA; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

DEPUY MITEK LLC US VAPR 3.5MM SIDE STR -EA; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 225301
Medical Device Problem Codes Use of Device Problem (1670); Blocked Connection (2888)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the sales rep in japan that during an arthroscopic rotator cuff repair (arcr) on shoulder joint for rotator cuff tear surgical procedure on an unknown date the 4580 fms duo+ pump/shaver device connected to the handpiece, but it did not respond, so it was reattached twice but there was no change.The surgeon reattached the cord, but there was no response as well.When a spare device was used, it responded, so the product in question was defective.The surgery was successfully completed using a spare device.There was no delay in the procedure reported.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.H4: the device manufacture date was unknown.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D4, h4: the expiration date and device manufacture date have been added.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once the investigation has been completed, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The device was received and evaluated in juarez laboratory.Visual inspection of the device revealed that device was not received in its original packaging, vapr 3.5mm side str -ea has no signs of damage.The device was connected to the test generator, the electrode was not recognized.¿attach electrode¿ was displayed.The electrode will be sent to the manufacturer for further evaluation.A visual inspection of the device was performed; as a result, device was received only in the bag, the active tip was in good condition, there were marks indicating that the device was connected to the handpiece.The device failed the primary capacitance electrical testing.Unable to perform functional test, device is not recognized by generator.The proximal end was separated to inspect pcb board.The investigation revealed that the capacitor is detached from pcb/ therefore the device is not recognized.The customer complaint was substantiated.Electrode was not recognized by generator because capacitor is detached from pcb.The root cause of capacitor being detached needs to be established by further assessment.The customer's device was released manufactured in nov 2020.A dhr review has been performed for the complaint device; no issues with the manufacturing process have been indicated which might explain the failure observed.The complaint device has been returned to atl uk for investigation.From investigation were able to confirm the customer reported defect that the device did not respond, the device was found to fail both electrical testing and attempted functional testing (device not recognized).We have determined the assignable cause of the failure to be defective component (supplier issue due to the surface mount capacitor becoming detached from the pcb assy - side effect.Based on the evidence of the detached capacitor, the failure mode seen is consistent with previous complaint devices where the capacitor has detached, and the complaint samples have been further investigated through the supplier scr.This issue has been deemed a supplier issue and further investigation has already been carried out under a supplier corrective action where it was found the soldered pad appears to be only partially cured paste, solder does not appear to have fully transitioned from the granular paste to the reflow soldered state for the full depth of the solder fillet (please refer to attached supplier report).The current supplier of these components confirmed that all failures reported to date were manufactured by the previous supplier of these components scs and the current supplier gspk are not able to investigate the production/process records as these are not available due to scs are no longer trading therefore no corrective actions could be determined for the current supplier to implement.The current supplier gspk now control assembly of these components within their own facility and no similar failures have been recorded under gspk controls.It should be noted that the customers device was manufactured in november 2020 which is prior to supplier corrective action being initiated and was manufactured with 215335 components from the previous supplier which is no longer trading.It is likely the inadequate solder of the detached capacitor to the pcb was making good enough contact during the manufacturing process which allowed the device to pass electrical testing process and then deteriorated further during transportation.The failure mode seen results in the generator not recognizing the electrode.The failure mode has been reviewed against the systems risk assessment document, the highest identified risk that are equivalent to the reported complaint failure mode is system units\system unit features do not function\stop functioning during use.Resulting in increased procedure time - patient under anaesthetic extended period of time.The severity risk category is 'minor'- results in temporary injury or impairment not requiring professional medical attention.A review of our complaint records over the last 12 months to assess the frequency of this failure mode shows this defect to be an isolated case.Therefore, the severity and frequency are as anticipated in the risk documentation and remain as alra.The overall complaint was confirmed as the observed condition of the vapr 3.5mm side str -ea would contribute to the complained device issue.Based on the investigation findings, the potential cause could be traced to manufacturing.The supplier will share the defect to the manufacturing area thorough the defect awareness programme.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review the customer's device was manufactured in nov 2020.A dhr review has been performed for the complaint device; no issues with the manufacturing process have been indicated which might explain the failure observed.

Brand Name
VAPR 3.5MM SIDE STR -EA
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key20462822
Report Number1221934-2024-03687
Device Sequence Number21046714
Product Code GEI
UDI-Device Identifier10886705009251
UDI-Public(01)10886705009251(10)U2011015(17)251031
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082643
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2025
Device Catalogue Number225301
Device Lot NumberU2011015
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2024
Supplement Date Received by Manufacturer10/16/2024
11/06/2024
12/16/2024
Initial Report FDA Received Date10/16/2024
Supplement Report FDA Received Date10/24/2024
11/08/2024
12/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown